# SDR 2003FA0001080

- Difficulty date: October 7, 2003
- Submitted: October 22, 2003
- Operation: General aviation
- Aircraft: N359ND
- Make and model: Piper PA-28-161
- Aircraft serial: 2842187
- Engine: Lyc O320*
- System (JASC): 8010 · Engine Cranking
- Part: Gear
- Condition: Destroyed
- Location: Starter
- Part time: 104 hours
- Component: Starter
- Component part number: MHB6016
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT SQUAWKED STARTER, WOULD NOT ENGAGE.  UPON MECHANIC INSPECTION FOUND BENDIX DRIVE GEAR DESTROYED.  RING GEAR WAS ALSO DAMAGED.  SUSPECT GEAR NOT RETRACTING AFTER START.  STARTER AND RING GEAR REPLACED AIRCRAFT RETURNED TO SERVICE.
